or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › question for those w/ a Paragard IUD...
New Posts  All Forums:Forum Nav:

question for those w/ a Paragard IUD...

post #1 of 6
Thread Starter 
I had one inserted on 7/28, CD 3. It really wasn't so bad & my period didn't get worse, just light spotting for 2-3 days longer than usual. I was so excited & thought I was very fortunate. I couldn't feel the strings at all. I tried everyday. About a week later, I started spotting again, but it was only noticeable when I wiped after urinating (sorry if TMI).On CD19 I felt the strings for the first time & they were long! I didn't feel anything else though. Today, I'm on CD 21 & I can barely feel the strings & I am bleeding more, almost like I have AF. AF is due in a week. I feel like I'm going to bleed forever. I was told this IUD wouldn't alter my natural cycle...I'm just so confused. I know it may take some time for my body to adjust, but I'm impatient Also, we're going away for the 1st time alone in 6 years on 9/10 & I will be on pissed off woman if I'm bleeding that weekend...sigh
post #2 of 6
Whoever told you that Paraguard wouldn't alter your cycle was blowing smoke or didn't have a clue! Before I had mine inserted I had very regular periods (every 26 days) with light bleeding for three days. After I got the Paraguard my cycles were pretty irregular (23-31 days) and bleeding was heavy for a week. That slowed down after about a year and I finally had some regularity and slightly lighter bleeding (but still heavy for me) for five days. I had it removed so we could get pregnant, and my first period afterwards was practically heavenly it was so light. I felt like myself again. I really liked not having to worry about bc, but I hated those damn periods.
post #3 of 6
Thread Starter 
og geez, really??? My doc told me that AF would arrive like it always has.I'm prepared for the longer, heavier cycles, but I am not prepared to guess when I'm getting AF...ugh...
post #4 of 6
My periods were so heavy with my Paragard that if I forgot to take my daily iron supplement (Floradix) during AF I felt dizzy and faint. I had it put in after Dd2 was born and AF started 18 months PP. I had AF for about 6 months before I got tired of being anemic all the time and had it removed.

ETA: I forgot to add that during my 5 heaviest days I was losing .5oz of blood every hour and a half and AF lasted for around 13-16 days.
post #5 of 6
I also bled really heavily and frequently with the Paragard. I won't use it again. I think I was bleeding about 50% of the time (I believe with both AF and with ovulation although I wasn't temping) and the heaviest times (start of AF) I would overflow a Diva cup every hour and a half for about 48 hours, including at night.
post #6 of 6
The paragard started making my cycles come closer together... which was weird. It also caused a ton of low back pain for me. I had it removed a few weeks ago, and haven't had pain ever since. I guess we'll see how this next cycle is, but I can say that once it was taken out (on day 2 of my period) my period immediately got lighter and barely lasted any time at all, it was pretty cool.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Family Planning
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › question for those w/ a Paragard IUD...